Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 20, 2008, 2:38 PM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 20, 2008, 3:12 PM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 201938
SVRLCH
LAC097-099-202030-
/O.NEW.KLCH.SV.W.0110.080620T1938Z-080620T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LEONVILLE...KROTZ SPRINGS...ARNAUDVILLE...
EXTREME NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL
LOUISIANA...
* UNTIL 330 PM CDT
* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEONVILLE...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT BARRE BY 245 PM CDT...
KROTZ SPRINGS BY 330 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3039 9204 3056 9209 3066 9174 3063 9173
3056 9175 3053 9173 3051 9174 3050 9169
3049 9168 3043 9166
TIME...MOT...LOC 1938Z 257DEG 9KT 3050 9196
$$
131 follow-up statement
000 WWUS54 KLCH 202014 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 312 PM CDT FRI JUN 20 2008 LAC001-003-039-053-097-202022- /O.EXP.KLCH.SV.W.0109.000000T0000Z-080620T2015Z/ EVANGELINE LA-ALLEN LA-ST. LANDRY LA-ACADIA LA-JEFFERSON DAVIS LA- 312 PM CDT FRI JUN 20 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON DAVIS...NORTHWESTERN ACADIA...EXTREME WEST CENTRAL ST. LANDRY... SOUTHEASTERN ALLEN AND EXTREME SOUTHWESTERN EVANGELINE PARISHES WILL BE ALLOWED TO EXPIRE AT 315 PM CDT... THUNDERSTORMS...SOME OF WHICH COULD BE STRONG...WILL CONTINUE TO AFFECT PARTS OF THE AREA THIS AFTERNOON. FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH...AND SMALL PEA SIZE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. LAT...LON 3054 9245 3029 9246 3034 9285 3052 9284 TIME...MOT...LOC 2012Z 273DEG 10KT 3042 9263 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:32 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 10:32 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1032 AM CDT FRI JUN 20 2008 .UPDATE... LATEST REGIONAL MOSAIC SHOWS A LARGE CLUSTER OF STORMS ALONG THE ARK/LA BORDER AS WELL AS SOME FURTHER NORTH OVER ERN OK. THIS ACTIVITY IS HEADING ON AN EAST TO SOUTHEAST COURSE...AND LOOKS TO AS THOUGH IT WELL GO EAST OF THE AREA. NAM12 IS DEPICTING A SIMILAR SCENARIO WITH SHORTWAVE ENERGY TO DROP SOUTH INTO OUR CWA LATE THIS AFTERNOON INTO THIS EVENING. A LITTLE CLOSER TO HOME...KLCH RADAR SHOWS ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE COAST AND OVER THE COASTAL WATERS MOVING NORTHEAST. SFC OBS AND MORNING SOUNDING SHOW SOUTHWESTERLY WINDS OVER THE AREA...AND EXPECT A LITTLE MORE SEABREEZE ACTIVITY TODAY THAN IN THE PAST FEW DAYS. ALSO NOTED ON SFC OBS/MSAS ANALYSIS IS A CONVERGENCE ZONE ALONG THE EDGE OF AN OUTFLOW BOUNDARY FROM AN MCS OVER CENTRAL TX EARLY THIS MORNING...LOCATED ROUGHLY ALONG A KIER TO KBPT LINE. VISIBLE STLT SHOWS DEVELOPING CU FIELD ALONG THIS BOUNDARY...AND ANOTHER POTENTIAL HOTSPOT FOR CONVECTIVE DEVELOPMENT. ALL IN ALL...IT LOOKS LIKE CURRENT FCST POPS ARE REASONABLE. HAVE BUMPED UP MAX TEMPS A COUPLE OF DEGREES AS TEMPS THIS MORNING A ABOUT A DEGREE OR TWO WARMER THAN THIS TIME YESTERDAY. LOOKS LIKE ANOTHER HOT AFTERNOON...WHICH WOULD BE APPROPRIATE AS THIS IS THE FIRST OFFICIAL DAY OF SUMMER. UPDATED ZONES HAVE BEEN ISSUED AND GRIDS SENT. 24 && .PREV DISCUSSION... /ISSUED 344 AM CDT FRI JUN 20 2008/ DISCUSSION...FEW SHOWERS AND THUNDERSTORMS AGAIN THIS MORNING JUST OFFSHORE BUT THIS ASSOCIATED WITH RETURN FLOW SETTING UP AND ASSOCIATED COASTAL CONVERGENCE. MORE SIGNIFICANT ACTIVITY DEPICTED BY REGIONAL MOSAIC SHOWING AN IMPRESSIVE MCS OVER CENTRAL TEXAS TRACKING SOUTHEAST. STEERING FLOW SUGGESTING A MORE SOUTHERLY TURN OF FEATURE AS IT CONTINUES TO WEAKEN. SURFACE ANALYSIS SHOWING WHAT IS LEFT OF BOUNDARY OF THE LAST FEW DAYS IS IN THE PROCESS OF RETREATING INTO NORTHERN LOUISIANA WITH A SOUTHERLY AND REMOISTENING FLOW IN ITS WAKE. OTHERWISE REMAINING IN NORTHWESTERLY FLOW ALOFT BETWEEN ROCKIES RIDGE AND EAST CONUS TROF. UNSETTLED WEATHER PATTERN TO CONTINUE. CURRENTLY CARRYING HIGHEST POPS TODAY WITH MODELS SHOWING BEST SYNOPTIC LIFT OF THE LAST FEW DAYS DEVELOPING WITH INCOMING SHORTWAVE TROF. CURRENTLY HOLDING ONTO 50 PERCENT NORTH AND 40 PERCENT SOUTH. CAPES PROGGED TO CLIMB INTO A RANGE FROM 3-4K J/KG. CANNOT RULE OT AN ISOLATED SEVERE. OVERALL PATTERN REMAINS SIMILAR INTO THE NEW WEEK WITH HOT AND HUMID DAYS...WARM AND MUGGY NIGHTS AND A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS AS DISTURBANCES MOVE THROUGH THE NORTHWESTERLY FLOW ALOFT. AVIATION...STILL A BROKEN RECORD FORECAST AVIATION-WISE. MAIN DIFFERENCE IS THE EXISTENCE OF SOME MVFR VISIBILITIES AROUND THE TAF SITES...MOST NOTABLY KLCH AND KBPT AT TIMES. LIKELY TO SEE THESE CONDITIONS FROM TIME TO TIME THROUGH SUNRISE WHEN VFR BECOMES THE PREVAILING. SCATTERED CONVECTION EXPECTED THIS AFTERNOON WITH DIURNAL HEATING AND POSSIBLY A LEFTOVER BOUNDARY FROM MCS ACTIVITY OVER CNTL TEXAS. HOWEVER ONLY HAVE VCTS INCLUDED IN THE TAFS ATTM DUE TO TYPICAL TIMING DIFFICULTIES. 25 MARINE...OVERALL WE WILL BE LOOKING AT A FAIR WEATHER PATTERN OVER THE NEAR COASTAL WATERS. A WEAK PRESSURE GRADIENT WILL BRING A LIGHT FLOW AND LOW SEAS. RAIN CHANCES WILL REMAIN LOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 73 92 72 / 40 30 30 20 KBPT 94 71 94 73 / 40 30 30 20 KAEX 94 71 92 70 / 50 30 30 20 KLFT 93 73 91 73 / 40 30 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 20, 4:19 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT FRI JUN 20 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-210930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 419 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE FORECAST AREA. DESPITE CONSIDERABLE INSTABILITY ...WIND PROFILES ARE NOT CONDUCIVE FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID CONDITIONS WILL CONTINUE WITH A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 20, 10:08 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1008 AM CDT FRI JUN 20 2008 LAZ051-201615- CAMERON LA- 1008 AM CDT FRI JUN 20 2008 ..SIGNIFICANT WEATHER ALERT FOR CAMERON PARISH UNTIL 1115 AM CDT... AT 1003 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF GRAND CHENIER...OR 1 MILE NORTHEAST OF CREOLE...MOVING EAST AT 13 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GRAND CHENIER BY 1020 AM CDT LACASSINE NATIONAL WILDLIFE REFUGE BY 1055 AM CDT PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 13
Special weather statement, Jun 20, 12:00 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CDT FRI JUN 20 2008 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-202300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1200 PM CDT FRI JUN 20 2008 ...TROPICAL FUNNEL CLOUDS POSSIBLE... AT 1155 AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF SEVERAL FUNNEL CLOUDS ALONG THE WESTERN SIDE OF SABINE LAKE. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:35 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Jun 20, 3:47 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 43 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 35 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 25 min |
| Jun 20, 5:18 PM CDT | Flash Flood Warning | LCH | Allen, Rapides, Vernon | 117 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.